Venlafaxine-induced hematuria and prostatism: case report
Ibrahim Gundogmus, Abdulkadir Karagoz, Ayhan Algul
PDF
Article No: 11   Article Type :  Case Report
Hematuria and prostatism are important medical conditions affecting quality of life. It is most often seen as the cause of prostate hyperplasia, but may be seen as a side effect of some medications. According to the literature, antidepressants have urogenital side effects, but there is report that it causes hematuria. Venlafaxine is an antidepressant that inhibited serotonin-noradrenaline reuptake used in a number of psychiatric disorders, especially in major depressive disorder in clinical practice. Although it is a safe and effective antidepressant, it can cause side effects. We present a 55-year-old man starting with hematuria and symptoms of prostatism after the use of venlafaxine and stopped after venlafaxine withdrawal. In the literature, symptoms of prostatism due to effective antidepressants have been reported through the noradrenaline mechanism such as venlafaxine, duloxetine, milnacipran and reboxetine, but there is no report on hematuria. As far as we know, this is the first report to present the case of venlafaxine-induced hematuria.
Keywords : Antidepressant, hematuria, prostatism, venlafaxine
Venlafaksin kaynaklı hematüri ve prostatizm: olgu sunumu
Makale No: 11   Makale Türü :  Olgu Sunumu
Hematüri ve prostatizm yaşam kalitesini etkileyen önemli bir tıbbi durumdur. En sık prostat hiperplazisi nedeni ile görülüyor olsa da bazı ilaçların yan etkisi olarak ta görülebilmektedir. Literatüre göre antidepresanların ürogenital yan etkileri görülebiliyor olsa da hematüriye neden olduğuna dair rapor bulunabilmektedir. Venlafaksin klinik pratikte major depresif bozukluk başta olma üzere çok sayıda psikiyatrik bozuklukta kullanılan serotonin-noradrenalin geri alım inhibitörü bir antidepresandır. Güvenli ve etkili bir antidepresan olmasına rağmen bazı yan etkileri de bilinmektedir. Olgumuzda venlafaksin kullanımı sonrası hematüri ve prostatizm semptomları başlayan ve venlafaksin kesilmesi sonrası şikayetleri sonlanan 55 yaşında erkek hasta sunuyoruz. Literatürde venlafaksin, duloksetin, milnasipran ve reboksetin gibi noradrenalin mekanizması üzerinden etkili antidepresanlara bağlı prostatizm semptomları rapor edilmiş olsa da, hematüri ile ilgili bir rapor bulunmamaktadır. Bildiğimiz kadarıyla vakamız venlafaksin kaynaklı hematüri olgusunun sunulduğu ilk rapordur.
Anahtar kelimeler : Antidepresan, hematüri, prostatizm, venlafaksin
Düşünen Adam - Psikiyatri ve Nörolojik Bilimler Dergisi
Bakırköy Prof. Dr. Mazhar Osman Ruh Sağlığı ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi
Yayıncı
Yerküre Tanıtım ve Yayıncılık Hizmetleri A.Ş.